Nebraska, 2005

Hail in Nebraska, June 8, 2005

June 8, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 8, 1:13 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 8, 1:13 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
213 AM CDT WED JUN 8 2005

.DISCUSSION...

WILL KEEP AFD SHORT THIS MORNING DUE TO TS WATCH AND CLUSTER OF
STORMS MOVING THROUGH THE AREA.

IN THE SHORT TERM...EXPECT LINE OF STORMS PUSHING INTO THE NORTHERN
CWA THIS MORNING ALONG EASTWARD MOVING COLD FRONT SHOULD BE LIMITED
TO PORTIONS OF THE NORTHERN CWA AND EVENTUALLY DIE OFF SHORTLY AFTER
SUNRISE WHEN LLVL JET WEAKENS. ALOT OF JUICE TO WORK WITH IN THE
MEANTIME AS SFC DEW POINTS ARE AROUND 70 DEGREES WITH LLVL MOISTURE
AXIS CUTTING THROUGH THE CWA. HIGH DEGREE OF INSTABILITY WITH AMPLE
MOISTURE WITH SBCAPES AROUND 4500J/KG AND LI ABOUT -8.

NEXT CHANCE FOR THUNDER COMES TONIGHT AS MODELS STILL SHOW DECENT
ASSENT ACROSS THE AREA. BETTER CHANCES APPEAR TO COME AFTER
MIDNIGHT WHEN AREA OF QPF DEVELOPS IN CNTRL NEB IN RESPONSE TO
BOUNDARY LAYER FORCING. PCPN SHOULD SPREAD IN FROM THE WEST.
BOUNDARY STILL PROGGED OVER THE CWA THROUGH THE EXTENDED PERIODS
WITH UPPER LEVEL IMPULSES ROLLING THROUGH. THIS WARRANTS MAINTAINING
POPS THROUGH AT LEAST MONDAY. PATTERN FINALLY EVOLVES TUESDAY
TO VERY WEAK UPPER LEVEL RIDGING ACROSS THE PLAINS. WILL THEREFORE
GO DRY TUESDAY.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jun 8, 4:16 AM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
516 AM CDT WED JUN 8 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081700-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
516 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM CHANCES WILL CONTINUE LATE THIS AFTERNOON AND THROUGH
TONIGHT ACROSS THE OUTLOOK AREA. HOWEVER...THE LIKELIHOOD FOR SEVERE
WEATHER WILL BE MOST PREVALENT FOR AREAS ALONG AND SOUTH OF
INTERSTATE 80. LARGE HAIL AND DAMAGING WINDS APPEARS TO BE THE
PRIMARY HAZARD...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER.

A FRONTAL BOUNDARY WILL PUSH SOUTH INTO KANSAS THIS AFTERNOON...AND
BE THE FOCUS FOR THUNDERSTORM INITIATION NEAR THE NEBRASKA...KANSAS
BORDER. AS THE EVENING PROGRESSES...STORMS WILL BACKBUILD INTO
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS THE FRONTAL BOUNDARY LIFTS
BACK NORTH. AMPLE MOISTURE AND INSTABILITY SUGGEST THUNDERSTORM
ACTIVITY SHOULD BE ABLE TO LAST THROUGH THE MAJORITY OF THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY
NIGHT THROUGH MONDAY.  THE STORMS WILL BE MOST LIKELY DURING THE LATE
AFTERNOON THROUGH OVERNIGHT HOURS. THE POTENTIAL FOR SEVERE WEATHER
WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT MAINLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

DEE

In the hours before

Local storm report, Jun 8, 1:47 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
247 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             PLAINVIEW               42.35N 97.79W
06/08/2005  0.88 INCH        PIERCE             NE   LAW ENFORCEMENT

&&

DEASTLAC
Local storm report, Jun 8, 3:43 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
443 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     HAIL             PENDER                  42.11N 96.71W
06/08/2005  1.00 INCH        THURSTON           NE   LAW ENFORCEMENT

&&

DEASTLAC
Special weather statement, Jun 8, 4:05 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 AM CDT WED JUN 8 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-081020-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-HARRISON IA-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA-
MONTGOMERY IA-OTOE-PAGE IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE-
SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...BELLEVUE...BLAIR...BLOOMFIELD...
CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...DAVID CITY...
FREMONT...GLENWOOD...HARLAN...HARTINGTON...LINCOLN...LOGAN...
NEBRASKA CITY...NELIGH...NORFOLK...OMAHA...ONAWA...PENDER...PIERCE...
PLATTSMOUTH...RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...
TEKAMAH...WAHOO...WAYNE...WEST POINT
505 AM CDT WED JUN 8 2005

...SEVERE THUNDERSTORM WATCH 433 HAS EXPIRED FOR THE FOLLOWING
COUNTIES...

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
     AND PAGE

IN NORTHEAST NEBRASKA
     KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
     STANTON...MADISON...BOONE...COLFAX AND PLATTE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
     SARPY

IN SOUTHEAST NEBRASKA
     CASS...SEWARD...LANCASTER...OTOE AND SALINE

A FEW SEVERE THUNDERSTORMS THOUGH WILL STILL BE POSSIBLE THIS
MORNING...AND BE ACCOMPANIED BY NICKEL SIZE HAIL AND STRONG GUSTY
WINDS.

DEE

The radar

The Omaha radar (KOAX), 31 km away, was scanning. The volume nearest the first event began at 11:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Douglas

When
June 8, 5:30 AM CST
Where
Douglas County, Omaha
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.267, -96.000

Near the Ponca Hills area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456776.